MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/126/025
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation on progress.
 
Event or Problem Description
The customer reported the following product problem.The issue was related to the endotracheal tubes not all being the same length.The customer noticed that they were cut at different positions which caused the inline suction catheters to not be inserted to the desired depth.The customer believed that it was not a true product failure, as the endotracheal tube still provided a patent airway to the patient for intubation.The customer noted that it was just not a standard cut where the tube was attached to the hub of the connector.The customer adjusted the position of the inline suction catheter insertion so that they could clear the patient's airway, and have the catheter go to the proper depth.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluation: the sample consist of two (2) products from p/n 60748 wit lot number reported as unknown; the returned samples were received in used conditions inside a plastic bag without their original packaging.Visual inspection: the samples were visually inspected at a distance of 12" to 16" under normal conditions of illumination.Results: no discrepancies were observed.Testing: the length of the sample was measure with a rule, cal i.D.13.0687 due date: april 2021 results: the tube measure was of 114 and 116 mm, the tubes are within spec according to mp tpln-tj070 rev 101 tracheal plain - cut length and assemble connector to tracheal tube, the dimension must be 113 ± 3 mm.Production personnel inspect 10 samples at start of order, shift change or resets to ensure that the cut length of the tube is correct.Quality takes a sample using an aql 1.0 and level inspection g-i in order to verify the length of the tube.Costumer reported: "trach tubes were cut at different locations.Causing the inline suction catheter to be moved back in the airway and change the location of the suction catheter for proper suctioning." no root cause needs to be determined since the complaint was not confirmed due to no issues were found with the smh product.No corrective actions are required since the complaint was not confirmed; however, a notification of a complaint regarding to the failure mode to the production personnel was conducted by quality engineer on 07/feb/2020 as awareness of the defect reported by the customer.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9593817
Report Number3012307300-2020-00286
Device Sequence Number18961956
Product Code BTR
UDI-Device Identifier15019315056758
UDI-Public15019315056758
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number100/126/025
Device Catalogue Number100/126/025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1